Alert archive / Texas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 2, NWS Fort Worth, TX

February 9, 2001Eastland County, Palo Pinto County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Feb 9, 2001, 12:22 AM CST for Eastland County, Palo Pinto County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Feb 9, 2001, 12:22 AM CST (06:22 UTC)
Expired
Feb 9, 2001, 1:00 AM CST
In force
38 min
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Eastland County, TX, Palo Pinto County, TX

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 8, 11:00 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 6.4 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2001-02-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 553 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2001-02-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 243 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
553 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
793 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
243 m²/s²
0-3 km storm-relative helicity
314 m²/s²
Significant tornado parameter
1.0
Supercell composite
5.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

657 
WUUS54 KFWD 090625
SVRFTW
TXC133-363-090700-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1222 AM CST FRI FEB 9 2001

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTLAND COUNTY IN NORTH CENTRAL TEXAS
  PALO PINTO COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 100 AM CST

* AT 1222 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM 7 MILES WEST OF EASTLAND...OR ABOUT 3 MILES
  SOUTHEAST OF CISCO...MOVING NORTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  EASTLAND AROUND 1230 AM CST
  RANGER AROUND 1255 AM CST


DAMAGING WINDS ARE LIKLEY WITH THIS STORM. A TORNADO WATCH IS ALSO 
IN EFFECT FOR THE WARNED AREA. REMEMBER TORNADOES CAN OCCUR WITH 
LITTLE WARNING. 

LAT...LON 3241 9904 3221 9877 3252 9846 3263 9812
          3296 9840 3257 9856

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 8, 9:05 PM CST, 3 hours 17 minutes earlier.

Area forecast discussion, Feb 8, 9:05 PM CST, 3 hours 17 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
905 PM CST THU FEB 8 2001

HAVE UPDATED PACKAGE TO ADJUST TIMING OF FRONT AND TEMPERATURES...
BASED ON CURRENT AND EXPECTED TRENDS.  HAVE ALSO MADE SOME
ADJUSTMENTS TO SECOND PERIOD AS PRECIP WILL STAY AROUND LONGER IN
CENTRAL AND EASTERN PORTIONS BECAUSE OF THE SPEED OF THE FRONT.
ALSO...HAVE TWEAKED THE WORDING A BIT FOR CLARITY.  81

.FTW...WIND ADVISORY TONIGHT WEST OF BONHAM..FAIRFIELD...
       CENTERVILLE LINE.

In the hours before

Special weather statement, Feb 8, 9:51 PM CST, 2 hours 31 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-091102-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
951 PM CST THU FEB 8 2001

...WIND...
A WIND ADVISORY IS IN EFFECT TONIGHT WEST OF A LINE FROM BONHAM TO
CENTERVILLE FOR STRONG SOUTHERLY WINDS OF 20 TO 30 MPH WITH HIGHER
GUSTS.

...THUNDERSTORMS...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT FOR ALL OF
NORTH CENTRAL TEXAS.

A STRONG UPPER LEVEL DISTURBANCE OVER EASTERN NEW MEXICO WILL MOVE
ACROSS NORTH TEXAS OVERNIGHT. AHEAD OF THIS SYSTEM...A WARM MOIST AND
SOMEWHAT UNSTABLE AIR MASS HAS SPREAD NORTHWARD ACROSS ALL OF NORTH
TEXAS. A LINE OF THUNDERSTORMS CURRENTLY EXTENDS ACROSS WEST CENTRAL
AND NORTHWEST TEXAS...FROM NEAR SAN ANGELO TO CHILDRESS. THE LINE
WILL MOVE ACROSS NORTH CENTRAL TEXAS BETWEEN 1 AM AND 5 AM. THE
MAIN THREAT FROM THIS ACTIVITY WILL BE DAMAGING STRAIGHT LINE
WINDS.

LAW ENFORCEMENT AGENCIE/S...EMERGENCY MANAGEMENT OFFICIALS...AND
STORM SPOTTER GROUPS SHOULD MONITOR THIS SITUATION. ACTIVATION
MAY BE NECESSARY AFTER 1 AM.
Special weather statement, Feb 8, 10:06 PM CST, 2 hours 16 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-091103-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
1006 PM CST THU FEB 8 2001

...WIND...
A WIND ADVISORY IS IN EFFECT TONIGHT WEST OF A LINE FROM BONHAM TO
CENTERVILLE FOR STRONG SOUTHERLY WINDS OF 20 TO 30 MPH WITH HIGHER
GUSTS.

...THUNDERSTORMS...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT FOR ALL OF
NORTH CENTRAL TEXAS.

A STRONG UPPER LEVEL DISTURBANCE OVER EASTERN NEW MEXICO WILL MOVE
ACROSS NORTH TEXAS OVERNIGHT. AHEAD OF THIS SYSTEM...A WARM MOIST AND
SOMEWHAT UNSTABLE AIR MASS HAS SPREAD NORTHWARD ACROSS ALL OF NORTH
TEXAS. A LINE OF THUNDERSTORMS CURRENTLY EXTENDS ACROSS WEST CENTRAL
AND NORTHWEST TEXAS...FROM NEAR SAN ANGELO TO CHILDRESS. THE LINE
WILL MOVE ACROSS NORTH CENTRAL TEXAS BETWEEN 1 AM AND 5 AM. THE
MAIN THREAT FROM THIS ACTIVITY WILL BE DAMAGING STRAIGHT LINE
WINDS.

LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS...AND
STORM SPOTTER GROUPS SHOULD MONITOR THIS SITUATION. ACTIVATION
MAY BE NECESSARY AFTER 1 AM.

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 8, 11:37 PM CSTSevere Thunderstorm WarningFWDYoung38 min
Feb 9, 12:34 AM CSTSevere Thunderstorm WarningFWDJack56 min
Feb 9, 12:46 AM CSTSevere Thunderstorm WarningFWDMontague59 min
Feb 9, 1:07 AM CSTSevere Thunderstorm WarningFWDWise53 min
Feb 9, 1:14 AM CSTSevere Thunderstorm WarningFWDParker61 min
Feb 9, 1:17 AM CSTSevere Thunderstorm WarningFWDCooke43 min
Feb 9, 1:46 AM CSTSevere Thunderstorm WarningFWDDenton59 min
Feb 9, 2:04 AM CSTSevere Thunderstorm WarningFWDGrayson56 min

Nearby

Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.